Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Adherence Dosage on Sustiva/Epivir?
Jan 23, 2003

In 4 months I have forgotten to take 3-4 doses of Sustiva? Any cause for concern? Also, my Epivir dose says 2 tabs a day -- does that mean at the same time, or staggered 12 hrs apart? Or does it matter? Many thanks ALL OF YOU! IT MAKES A DIFFERENCE YOU ARE HERE!

Response from Dr. Wohl

Hi-

People who are able to take HIV medications without missing do better than those who miss. It is difficult to take medications everyday. However, working hard to not miss your medications, not even 1 to 2 times a month, pays off by reducing the risk that you will develop resistance to your medications and need to switch to a less convenient regimen with new toxicities. My advice is to aim for 100% adherence and settle for 98%.

Recent data indicates 3TC can be taken once a day at a dose of 300 mg. If you have the (american) football shaped pills that are 150 mg you could take 2 at once with your Sustiva. If your third medication if ddI-ec or tenofovir, then your entire regimen could be taken once daily (i.e. before bed). DW



Previous
Hola...
Next
UTI Symptom ??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement